A Caltech Library Service

Controllability of kinematic control systems on stratified configuration spaces

Goodwine, Bill and Burdick, Joel W. (2001) Controllability of kinematic control systems on stratified configuration spaces. IEEE Transactions on Automatic Control, 46 (3). pp. 358-368. ISSN 0018-9286. doi:10.1109/9.911414.

See Usage Policy.


Use this Persistent URL to link to this item:


This paper considers nonlinear kinematic controllability of a class of systems called stratified. Roughly speaking, such stratified systems have a configuration space which can be decomposed into submanifolds upon which the system has different sets of equations of motion. For such systems, considering controllability is difficult because of the discontinuous form of the equations of motion. The main result in this paper is a controllability test, analogous to Chow's theorem, is based upon a construction involving distributions, and the extension thereof to robotic gaits.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2001 IEEE. Reprinted with permission. Manuscript received August 20, 1998; revised March 1, 2000 and July 28, 2000. Recommended by Associate Editor O. Egeland. This work was supported by a grant from the Office of Naval Research. The authors would like to thank the many helpful comments and remarks from an anonymous reviewer.
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Subject Keywords:controllability; legged locomotion; robot control; stratified systems; trajectory generation; mechanical systems; locomotion
Issue or Number:3
Record Number:CaltechAUTHORS:GOOieeetac01
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2164
Deposited By: Tony Diaz
Deposited On:13 Mar 2006
Last Modified:08 Nov 2021 19:45

Repository Staff Only: item control page